Alert archive / Alabama / Freeze Warnings in 2006

Freeze Warning 2, NWS Mobile, AL

March 23, 2006Choctaw County, Wilcox County, Alabama

NWS Mobile, AL issued this freeze warning at Mar 23, 2006, 12:37 PM CST for Choctaw County, Wilcox County, Alabama. It took effect at Mar 24, 2006, 3:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2006, 12:37 PM CST (18:37 UTC)
In effect from
Mar 24, 2006, 3:00 AM CST
Expired
Mar 24, 2006, 7:00 AM CST
In force
4 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 154 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 231843
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CST THU MAR 23 2006

...FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH EARLY FRIDAY 
MORNING FOR CHOCTAW AND WILCOX COUNTIES OF SOUTHWEST ALABAMA...

...FREEZE WATCH IN EFFECT FRIDAY NIGHT THROUGH EARLY SATURDAY
MORNING FOR THE INLAND PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI...

.UNSEASONABLY COLD AIR WILL MOVE INTO THE REGION TONIGHT AND REMAIN 
INTO THE WEEKEND. OVER WILCOX AND CHOCTAW COUNTIES ALABAMA...THE 
TEMPERATURE WILL DROP TO AROUND FORTY BY MIDNIGHT...THEN BOTTOM OUT 
IN THE LOWER THIRTIES. PATCHES OF FREEZING TEMPERATURES WILL 
OCCUR...MAINLY ACROSS NORTHERN CHOCTAW AND NORTHERN WILCOX COUNTIES. 
BRISK WINDS OF AROUND 10 MPH SHOULD PREVENT THE DEVELOPMENT OF FROST 
ELSEWHERE TONIGHT. ON FRIDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER 
THE REGION WITH WINDS BECOMING LIGHT WITH CLEAR SKIES. THIS WILL 
ALLOW FOR PATCHES OF FREEZING TEMPERATURES TO OCCUR ACROSS INLAND 
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. LIGHT WINDS WILL 
MAKE THE DEVELOPMENT OF FROST POSSIBLE ACROSS THIS AREA AS WELL. 
SPRING TIME PLANTS AND VEGETABLES HAVE ENJOYED A LONG PERIOD OF MILD 
TEMPERATURES. HOWEVER...THIS COLD SNAP SUGGESTS THAT GROWERS IN 
INLAND SOUTHEAST MISSISSIPPI AND INLAND SOUTHWEST ALABAMA WILL NEED 
TO TAKE PROTECTIVE ACTION AGAINST THE POTENTIAL OF FREEZING 
TEMPERATURES AND FROST.

ALZ052-053-055>060-MSZ067-075-076-240245-
/O.CAN.KMOB.FZ.A.0001.060324T0800Z-060324T1400Z/
/O.NEW.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
1237 PM CST THU MAR 23 2006

...FREEZE WATCH IS CANCELLED FOR TONIGHT...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY 
MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE
WATCH FOR TONIGHT FOR ALL AREAS EXCEPT CHOCTAW AND WILCOX COUNTIES
ALABAMA...WHERE A FREEZE WARNING IS IN EFFECT. A FREEZE WATCH HAS NOW
BEEN POSTED FOR FRIDAY NIGHT FOR THE INLAND PORTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA.

TEMPERATURES WILL DROP INTO THE MID THIRTIES OVERNIGHT...BUT COLDER
TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT THIS
TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE
WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND
VEGETABLES.

$$

ALZ051-054-240245-
/O.UPG.KMOB.FZ.A.0001.060324T0800Z-060324T1400Z/
/O.NEW.KMOB.FZ.W.0002.060324T0900Z-060324T1300Z/
/O.NEW.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
1237 PM CST THU MAR 23 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST LATE TONIGHT AND 
EARLY FRIDAY MORNING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY 
MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST LATE TONIGHT INTO
FRIDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FOR FRIDAY NIGHT
AND SATURDAY MORNING.

OVER WILCOX AND CHOCTAW COUNTIES ALABAMA...TEMPERATURES WILL DROP TO
AROUND FORTY BY MIDNIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES.
PATCHES OF FREEZING TEMPERATURES WILL OCCUR...MAINLY ACROSS NORTHERN
CHOCTAW AND NORTHERN WILCOX COUNTIES. BRISK WINDS OF AROUND 10 MPH
SHOULD PREVENT THE DEVELOPMENT OF FROST ELSEWHERE TONIGHT. ON FRIDAY
NIGHT...TEMPERATURES WILL DROP TO THE UPPER THIRTIES BY
MIDNIGHT...THEN BOTTOM OUT IN THE LOWER THIRTIES. THIS WILL ALLOW
FOR PATCHES OF FREEZING TEMPERATURES TO OCCUR...BUT LIGHT WINDS WILL
MAKE THE DEVELOPMENT OF FROST POSSIBLE ACROSS THIS AREA AS WELL.

A FREEZE WARNING MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
EXPECTED TO OCCUR. GROWERS AND THOSE WITH INTERESTS AFFECTED BY COLD
TEMPERATURES NEED TO TAKE IMMEDIATE ACTION TO PROTECT SUCH INTERESTS
FROM THE COLD TEMPERATURES.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND
VEGETABLES.

$$
3 follow-up statements
000 
WWUS74 KMOB 240307
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
907 PM CST THU MAR 23 2006

ALZ051-054-241030-
/O.CON.KMOB.FZ.W.0002.060324T0900Z-060324T1300Z/
/O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
907 PM CST THU MAR 23 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CST
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

UNSEASONABLY COLD AIR CONTINUES TO MOVE SOUTH TONIGHT AND REMAIN
INTO THE WEEKEND. ACROSS WILCOX AND CHOCTAW COUNTIES IN ALABAMA...THE
TEMPERATURE WILL DROP BELOW FORTY AFTER MIDNIGHT...THEN BOTTOM OUT IN
THE LOWER THIRTIES AROUND SUNRISE. PATCHES OF NEAR OR BELOW FREEZING
TEMPERATURES WILL OCCUR...MAINLY ACROSS NORTHERN CHOCTAW AND NORTHERN
WILCOX COUNTIES. A DRY LOWER ATMOSPHERE SHOULD PREVENT FROST
DEVELOPMENT TONIGHT. ON FRIDAY NIGHT...LIGHT WINDS...CLEAR SKIES WILL
ALLOW FOR PATCHES OF FREEZING TEMPERATURES TO OCCUR ACROSS INLAND
SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. LIGHT WINDS WILL MAKE
THE DEVELOPMENT OF FROST POSSIBLE ACROSS THIS AREA AS WELL. PLANTS
AND VEGETABLES HAVE ENJOYED A LONG PERIOD OF MILD TEMPERATURES.
HOWEVER...THIS COLD SNAP SUGGESTS THAT GROWERS IN INLAND SOUTHEAST
MISSISSIPPI AND INLAND SOUTHWEST ALABAMA WILL NEED TO TAKE PROTECTIVE
ACTION AGAINST THE POTENTIAL OF FREEZING TEMPERATURES AND FROST.

A FREEZE WARNING MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
EXPECTED TO OCCUR. GROWERS AND THOSE WITH INTERESTS AFFECTED BY COLD
TEMPERATURES NEED TO TAKE IMMEDIATE ACTION TO PROTECT SUCH INTERESTS
FROM THE COLD TEMPERATURES.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE PLANTS AND VEGETABLES.

$$

ALZ052-053-055>060-MSZ067-075-076-241030-
/O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
907 PM CST THU MAR 23 2006

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...


COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT THIS
TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE
WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND
VEGETABLES.

$$
000 
WWUS74 KMOB 241008
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CST FRI MAR 24 2006


...A FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR CHOCTAW AND
WILCOX COUNTIES OF SOUTHWEST ALABAMA...

...A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT THROUGH EARLY
SATURDAY MORNING FOR THE INLAND SECTIONS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI...

...A FREEZE WATCH IS NOW IN EFFECT FOR SOME INLAND SECTIONS OF
NORTHWEST FLORIDA...


.UNSEASONABLY COLD AIR WILL CONTINUE TO SPREAD SOUTHWARD OVER THE
CENTRAL GULF COAST REGION THROUGH SATURDAY AS STRONG HIGH PRESSURE
OVER EAST TEXAS DRIFTS EASTWARD. OVERNIGHT TEMPERATURES WILL DROP TO
AROUND FORTY BY MIDNIGHT TONIGHT...THEN BOTTOM OUT IN THE LOWER
THIRTIES AFTER 3 AM. WINDS WILL BECOME LIGHT AND VARIABLE LATE
TONIGHT GIVING WAY TO POSSIBLE FROST...ALSO. THIS COLD SNAP SUGGESTS
THAT GROWERS IN INLAND SOUTHEAST MISSISSIPPI...INLAND SOUTHWEST
ALABAMA AND INLAND NORTHWEST FLORIDA WILL NEED TO TAKE PROTECTIVE
ACTION AGAINST THE POTENTIAL OF FREEZING TEMPERATURES AND FROST.


ALZ051-054-241300-
/O.CON.KMOB.FZ.W.0002.000000T0000Z-060324T1300Z/
/O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
408 AM CST FRI MAR 24 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

A FREEZE WARNING MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
EXPECTED TO OCCUR. GROWERS AND THOSE WITH INTERESTS AFFECTED BY
COLD TEMPERATURES NEED TO TAKE IMMEDIATE ACTION TO PROTECT SUCH
INTERESTS FROM THE COLD TEMPERATURES.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE PLANTS AND
VEGETABLES.

$$

FLZ003-005-241815-
/O.EXA.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...JAY...CRESTVIEW
408 AM CST FRI MAR 24 2006

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT
THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN
THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE
POSSIBLE.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND
VEGETABLES.

$$

ALZ052-053-055>060-MSZ067-075-076-241815-
/O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
408 AM CST FRI MAR 24 2006

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR FRIDAY NIGHT. AT
THIS TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN
THE WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE
POSSIBLE.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND
VEGETABLES.

$$
000 
WWUS74 KMOB 241309
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
709 AM CST FRI MAR 24 2006

...A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT THROUGH EARLY
SATURDAY MORNING FOR THE INLAND SECTIONS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI...

...A FREEZE WATCH IS NOW IN EFFECT FOR SOME INLAND SECTIONS OF
NORTHWEST FLORIDA...

.UNSEASONABLY COLD AIR WILL CONTINUE TO SPREAD SOUTHWARD OVER THE
CENTRAL GULF COAST REGION THROUGH SATURDAY AS STRONG HIGH
PRESSURE OVER EAST TEXAS DRIFTS EASTWARD. OVERNIGHT TEMPERATURES
WILL DROP TO AROUND FORTY BY MIDNIGHT TONIGHT...THEN BOTTOM OUT
IN THE LOWER THIRTIES AFTER 3 AM. WINDS WILL BECOME LIGHT AND
VARIABLE LATE TONIGHT GIVING WAY TO POSSIBLE FROST...ALSO. THIS
COLD SNAP SUGGESTS THAT GROWERS IN INLAND SOUTHEAST MISSISSIPPI...
INLAND SOUTHWEST ALABAMA AND INLAND NORTHWEST FLORIDA WILL NEED
TO TAKE PROTECTIVE ACTION AGAINST THE POTENTIAL OF FREEZING
TEMPERATURES AND FROST.

ALZ051-054-242115-
/O.EXP.KMOB.FZ.W.0002.000000T0000Z-060324T1300Z/
/O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
709 AM CST FRI MAR 24 2006

...FREEZE WARNING HAS EXPIRED...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. GROWERS 
SHOULD PLAN FOR PROTECTIVE MEASURES.

$$

ALZ052-053-055>060-FLZ003-005-MSZ067-075-076-242115-
/O.CON.KMOB.FZ.A.0002.060325T0900Z-060325T1300Z/
WASHINGTON-CLARKE-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...
GREENVILLE...LUVERNE...BRANTLEY...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
709 AM CST FRI MAR 24 2006

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

COLD TEMPERATURES BETWEEN 30 AND 35 WILL OCCUR TONIGHT. AT THIS
TIME...ONLY PATCHES OF FREEZING TEMPERATURES ARE EXPECTED IN THE
WATCH AREA...ALTHOUGH WIDESPREAD AREAS OF FROST WILL BE POSSIBLE.

A FREEZE WATCH MEANS FREEZING TO SUB-FREEZING TEMPERATURES ARE
POSSIBLE. GROWERS SHOULD PLAN FOR PROTECTIVE MEASURES...AS THESE
CONDITIONS CAN BE DETRIMENTAL TO COLD SENSITIVE SPRING PLANTS AND
VEGETABLES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 23, 4:00 AM CST, 8 hours 37 minutes earlier.

Area forecast discussion, Mar 23, 4:00 AM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST THU MAR 23 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...FIRST ITEM TO DEAL WITH ARE
SEVERAL SHORTWAVES MOVING OVER THE SOUTHERN PLAINS/LOWER MISS RIVER
VALLEY/SOUTHEASTERN CONUS. NEXT...TEMPS OVER THE NEXT SEVERAL
NIGHTS...WITH FREEZING TEMPS LIKELY OVER PARTS OF THE FA.
CURRENTLY...THE UPPER PATTERN OVER THE CONUS AND SURROUNDING AREAS
HAS A RIDGE OVER THE CONUS WEST OF THE ROCKIES...A DECENT SHORTWAVE
MOVING OVER TX/OK WITH ANOTHER MOVING OVER THE FA AT THIS TIME. THERE
IS AN ABUNDANT AMOUNT OF SHORTWAVE ENERGY SWINGING AROUND A WEAKLY
ORGANIZED LOW EAST OF MAINE. SURFACE BOUNDARY WHICH PASSED SOUTH OF
THE FA EARLIER THIS WEEK HAS MOVED OVER THE CENTRAL GULF BEFORE
STALLING. THE COMBO OF THE CURRENT AND TX/OK SHORTWAVES IS CREATING A
GOOD ISENTROPIC UPGLIDE WITH AN ENHANCED BAND OF PRECIP STRETCHING
FROM THE LA COAST TO NORTHERN FL. LAST EVENINGS SOUNDING FROM AROUND
THE AREA SHOW A PRETTY DRY ATMOSPHERE IN THE LOWER LEVELS...THOUGH
DEW POINT SPREADS AT THE SURFACE HAVE DROPPED TO 5 TO 7
DEGREES...INDICATING THERE STILL IS A DECENT AMOUNT OF DRY AIR IN
THE LOWER LEVELS FOR THE LIGHT RAIN TO MOISTEN UP.

&&

.SHORT TERM....(TODAY AND TONIGHT). A VIGOROUS UPPER LEVEL
DISTURBANCE MOVING INTO THE LOWER MS RIVER WILL SHIFT EAST OF THE
CWFA LATE TODAY. AHEAD OF THE THIS SYSTEM SCATTERED AREAS OF LIGHT
TO MODERATE RAIN ALONG WITH A FEW EMBEDDED THUNDERSTORMS MOSTLY NEAR
THE COAST AND OFFSHORE WILL CONTINUE TO TRACK EASTWARD QUICKLY THIS
MORNING...MOVING EAST OF THE CWFA BY LATE THIS AFTERNOON. LATEST SFC
ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY STRETCHING FROM WEST TO
EAST OVER THE CENTRAL GULF PROGGED TO REMAIN QUASISTATIONARY AND
BECOME MOSTLY DIFFUSE OVER THE GULF THROUGH SUNDAY. WITH THIS
BELIEVE PRECIPITATION WILL REMAIN MOSTLY STRATIFIED THIS MORNING
WITH A FEW ISOLATED ELEVATED SHOWERS OR THUNDERSTORMS MOSTLY OVER
THE GULF THROUGH MIDDAY. BY EARLY TONIGHT A STRONG SURGE OF COOL
CANADIAN AIR WILL MOVE ACROSS THE REGION GIVING WAY TO COOLER THAN
NORMAL TEMPS FOR MUCH OF THE WEEKEND. ATTM...WILL CONTINUE WITH A
FREEZE WATCH FOR NORTHERN SECTIONS OF THE CWFA TONIGHT...THOUGH
ENOUGH MIXING MAY KEEP TEMPS JUST ABOVE FREEZING FOR MOST AREAS.
STAY TUNED FOR FURTHER UPDATES LATER TODAY. WILL STICK WITH THE
CURRENT MAV GUIDANCE THROUGH TONIGHT. /32

.LONG TERM (FRIDAY THROUGH THURSDAY)...THE EXTENDED STARTS WITH THE
SHORTWAVE OVER THE SOUTHERN PLAINS OVER THE EASTERN SEABOARD...AS AN
UPPER LOW OVER THE GREAT LAKES ROTATES SOUTHEAST FROM THE GREAT
LAKES. ANOTHER SERIES OF SYSTEMS MOVING TOWARDS THE PACIFIC NORTHWEST
WILL MOVE THE WESTERN RIDGE EASTWARD TO OVER THE PLAINS BY SUNDAY
MORNING...WITH SURFACE RIDGE OVER THE NORTHERN/CENTRAL MISS RIVER
VALLEY. THE SURFACE RIDGE AXIS DOESNT MOVE PAST THE FA UNTIL LATE
SUNDAY...WITH WINDS SWITCHING TO SOUTHEAST SUNDAY NIGHT. UNTIL
THEN...COOL NORTHERLY FLOW WILL KEEP TEMPS BELOW SEASONAL UNTIL FLOW
GETS A SOUTHERLY COMPONENT.

LOOKING AT THE CHANCE FOR FREEZING TEMPS...OP MEX GUIDANCE HAS BEEN
PRETTY CONSISTENT THE LAST SEVERAL DAYS OF WIDESPREAD TEMPS AT OR
JUST BELOW FREEZING FRIDAY NIGHT. TONIGHT AND SATURDAY...THERE HAS
BEEN SOME WAFFLING. THE MET GUIDANCE IS A FEW DEGREES WARMER...WITH
TEMPS ONLY DIPPING TO AROUND 35F. THE ENSEMBLE MEAN HAS BEEN
CONSISTENTLY AROUND 30 FOR THE NORTHERN HALF TO TWO THIRDS OF THE
FA. THERE IS CURRENTLY A FREEZE WATCH OUT FOR TONIGHT...AM GOING TO
LET DAY SHIFT UPGRADE IT IF THEY WANT. ALSO GOING TO LET DAY SHIFT
HANDLE ANY EXTENSION TO LATER PERIODS (FRI AND SAT NIGHTS).

MODELS ADVERTISING A SERIES OF SHORTWAVES CROSSING OVER THE WEST
COAST TUESDAY INTO TUESDAY NIGHT...REACHING THE EAST COAST BY
WEDNESDAY MORN. WITH ONSHORE FLOW RE-ESTABLISHED BY THIS
TIME...MOISTURE LEVELS ON THE INCREASE...AND DEPENDING UPON HOW FAST
THE MOISTURE COMES BACK IN...EXPECT TO START SEEING LIGHT SHOWERS
WESTERN SECTIONS OF THE FA BEGINNING EARLY TUESDAY....WITH A SLOWLY
APPROACHING FROM MOVING ACROSS THE SOUTHERN PLAINS AND LOWER MISS
RIVER VALLEY.

WHAT BOTHERS ME THE MOST WITH THIS APPROACHING FRONT NEST WEEK IS
THE CONSISTENT PUSHING BACK OF ITS OCCURRENCE OVER THE LAST SEVERAL
DAYS. THE SHIFT TO ONSHORE FLOW HAS BEEN PRETTY CONSISTENT...BUT THE
PRECIP HASNT. I GUESS ID HAVE MORE CONFIDENCE IN THIS PART OF THE
FORECAST(WHEN THE PRECIP WILL MOVE BACK IN)...ONCE I SEE SOME BETTER
CONSISTENCY OF IT OCCURRING ON A SPECIFIC TIME PERIOD.

&&

.MARINE...A MODERATE TO STRONG NORTHERLY WIND FLOW WILL BUILD EARLY
TONIGHT AS REINFORCING CAA MOVES SOUTH AND EAST ACROSS THE SE CONUS
AND NORTHERN GULF. NORTHERLY WINDS AND SEAS WILL BEGIN TO GRADUALLY
SUBSIDE BY LATE FRIDAY AND CONTINUE THROUGH EARLY SATURDAY AS HIGH
PRESS BUILDS FROM THE WEST. A LIGHT NORTHERLY WIND FLOW WILL PERSIST
THROUGH EARLY MONDAY AS HIGH PRESSURE BUILDS OVER THE REGION. A
LIGHT SOUTHERLY WIND FLOW WILL DEVELOP BY MONDAY AS HIGH PRESSURE
SHIFTS EAST. /32

&&

.FIRE WEATHER...AFTER TODAYS BATCH OF RAIN MOVES EAST...DRY...COOL
NORTHERLY FLOW WILL LAST INTO SUNDAY...WITH THE FLOW TAKING A
SOUTHERLY COMPONENT AS LOW LEVEL HIGH PRESSURE MOVES EAST OF THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  34  61  35  61 /  40   0   0   0   0
PENSACOLA   63  39  60  37  63 /  40   0   0   0   0
DESTIN      61  43  62  41  64 /  50   0   0   0   0
EVERGREEN   61  35  58  33  61 /  30   0   0   0   0
WAYNESBORO  62  31  59  32  61 /  20   0   0   0   0
CAMDEN      62  34  58  34  60 /  30   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM 2 AM FRIDAY TO 8 AM FRIDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL
     OKALOOSA...COASTAL SANTA ROSA...COASTAL WALTON...INLAND
     ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FREEZE WATCH FROM 2 AM FRIDAY TO 8 AM FRIDAY FOR THE FOLLOWING
     ZONES: GREENE...PERRY...AND WAYNE.

GM...SMALL CRAFT ADVISORY FOR TONIGHT AND FRIDAY FOR
     GMZ630-650-655-670-675.

&&

16/32
Hazardous weather outlook, Mar 23, 5:00 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST THU MAR 23 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CST THU MAR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT).

A STRONG RIDGE OF HIGH PRESSURE WILL BRING THE THREAT OF A LIGHT
FREEZE TO INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA TONIGHT. ALONG THE GULF COAST...THERE WILL BE THE POTENTIAL
FOR THE FORMATION OF PATCHY LIGHT FROST MAINLY ALONG AND NORTH OF
INTERSTATE 10.

AN INCREASE THREAT FOR WILDFIRES WILL DEVELOP TODAY DUE TO LOW
AFTERNOON RELATIVE HUMIDITIES AND BREEZY CONDITIONS.

NO HAZARDOUS WEATHER IS FORECASTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

A STRONG RIDGE OF HIGH PRESSURE BRINGS THE THREAT OF A LIGHT FREEZE
TO INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA
FRIDAY NIGHT.

AN INCREASE THREAT FOR WILDFIRES WILL CONTINUE DUE TO LOW AFTERNOON
RELATIVE HUMIDITIES AND BREEZY CONDITIONS.

AN INCREASED CHANCE FOR THUNDERSTORM DEVELOPMENT WILL RETURN BY
TUESDAY AS AN AREA OF LOW PRESSURE AND A TRAILING COLD FRONT
APPROACH FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 12:37 PM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr

Nearby

Freeze Warnings in Alabama, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.